Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 76, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2011, 5:01 PM MDT for Cherry County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 5:01 PM MDT (23:01 UTC)
- Expired
- Jun 16, 2011, 5:45 PM MDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:55 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
873
WUUS53 KLBF 162301
SVRLBF
NEC031-162345-
/O.NEW.KLBF.SV.W.0076.110616T2301Z-110616T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
501 PM MDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 545 PM MDT
* AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF ROCK HILL...OR 16 MILES SOUTHEAST OF GORDON...AND MOVING
NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...INTERSECTION OF HIGHWAY
61 AND SHADBOLT ROAD AND HIGHWAY 61 CROSSING THE NIOBRARA RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4275 10143 4257 10196 4269 10207 4274 10207
4299 10182
TIME...MOT...LOC 2300Z 236DEG 16KT 4269 10192
WIND...HAIL 60MPH 1.00IN
$$
JACOBS1 follow-up statement
169
WWUS53 KLBF 162314
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 PM CDT THU JUN 16 2011
NEC031-162345-
/O.CON.KLBF.SV.W.0076.000000T0000Z-110616T2345Z/
CHERRY NE-
514 PM MDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHERRY COUNTY UNTIL 545 PM MDT...
AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES SOUTHEAST OF INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...OR 18
MILES EAST OF GORDON...MOVING NORTHEAST AT 20 MPH.
IN ADDITION...AT 510 PM MDT PING PONG BALL SIZE HAIL WAS REPORTED
20.5 MILES SOUTHWEST OF MERRIMAN WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...INTERSECTION OF HIGHWAY
61 AND SHADBOLT ROAD AND HIGHWAY 61 CROSSING THE NIOBRARA RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4275 10143 4260 10187 4271 10202 4274 10207
4299 10182
TIME...MOT...LOC 2313Z 236DEG 16KT 4272 10185
WIND...HAIL 60MPH 1.50IN
$$
JACOBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:11 PM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 16, 2:11 PM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 PM CDT THU JUN 16 2011 .SYNOPSIS... H5 CLOSED LOW OVER SOUTHWEST CANADA AND H5 WEAKER CLOSED LOW MOVING INTO THE OHIO VALLEY. WAVE MOVING INTO SOUTHEAST WYOMING NORTHEAST COLORADO WITH DEVELOPING ECHOES OVER SAME AREA. && .DISCUSSION... MODELS AGREE QUITE WELL. HRR LITTLE OVER DONE WITH ECHOES ALREADY PROGGED TO DEVELOP THIS AFTERNOON OVER CENTRAL CHERRY. THROUGH 12Z FRIDAY...WATER VAPOR IMAGERY REVEALS A SHORTWAVE TROUGH WOBBLING ACROSS SOUTHERN ALBERTA AND SASKATCHEWAN...WITH A LOBE OF ENERGY ROTATING FROM THE MAIN TROUGH INTO SOUTHERN IDAHO. CLOSER INVESTIGATION OF THE 1.5 PV PRESSURE SURFACE WOULD SUGGEST A DISTURBANCE QUICKLY ROUNDING THE BASE OF THE WEST COAST TROUGH PUSHING EAST INTO SOUTHERN UTAH. AHEAD OF THESE FEATURES...SURFACE LOW PRESSURE HAS BEGUN TO DEEPEN OVER THE HIGH PLAINS...WITH SOUTHERLY RETURN FLOW ACROSS CENTRAL NEBRASKA. DEW POINTS ARE SLOWING INCREASING INTO THE LOW TO MID 60S SOUTH OF INTERSTATE 80. FURTHER NORTH...MID TO UPPER 50S ARE THE NORM. THE DEEPENING LOW PRESSURE IS DRAWING A WARM FRONT NORTH...WHICH WAS OBJECTIVELY ANALYZED OVER KANSAS WITH A SECOND BOUNDARY ANALYZED OVER THE PANHANDLE OF NEBRASKA. ALL OF THIS SHOULD COME INTO PLAY THIS EVENING AS THUNDERSTORMS /SOME OF WHICH MAY BE SEVERE/ LOOK POSSIBLE ACROSS THE OUTLOOK AREA. INCREASED LIFT AND THE INFLUENCE OF THE HIGHER TERRAIN OF THE ROCKIES HAVE ALREADY SPARKED OFF A FEW STRONG STORMS OVER SOUTHERN WYOMING AND NORTHERN COLORADO. THE LIFT ASSOCITATED WITH THE SHORTWAVE TROUGH WILL SHIFT EAST AS DOES A SUBTLE INVERTED TROUGH/BOUNDARY. STORMS WILL INITIATE ALONG THE TROUGH OVER THE PANHANDLE OF NEBRASKA WHERE ML CAPE VALUES OF 1000 TO 2000 J/KG AND 40 TO 50 KTS OF 0-6 KM BULK SHEAR WILL PROMOTE THE POSSIBILITY OF SEVERE WEATHER. LARGE HAIL WITH DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT. HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT WEST OF HIGHWAY 83...ESPECIALLY GIVEN THE VERY STEEP 0 TO 2 KM LAPSE RATES AND BACKED LOW LEVEL FLOW. HOWEVER LCL HEIGHTS WILL REMAIN FAIRLY HIGH...WITH ONLY MODEST LOW LEVEL CAPE /0 TO 3KM/ OF GENERALLY LESS THAN 50 J/KG AND T/TD SPREADS THAT REMAIN LARGE. STORMS WOULD SHIFT EAST THROUGH THE EVENING WHERE MUCH BETTER INSTABILITY IS IN PLACE...BUT AS DOES A PRETTY STOUT CAP. WOULD EXPECT THE STORMS/NEW CONVECTION TO EVENTUALLY ERODE THE LID LATER THIS EVENING. AGAIN STORMS WOULD HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL /GIVEN OVER 4000 J/KG OF CAPE ALREADY PRESENT AND INCREASING SHEAR ALOFT/. THE STORMS MORE THAN LIKELY WILL HAVE TROUBLE ROOTING INTO THE BOUNDARY LAYER TONIGHT...SO THE THREAT OF TORNADOES IS NOT EXPECTED LATER TONIGHT. HOWEVER...BUFKIT SOUNDINGS POINT TO ELEVATED LONG SKINNY CAPE BY 03Z TONIGHT ACROSS THE PLATTE RIVER BASIN...A CONCERN FOR THE ALREADY SWOLLEN RIVERS OF THE PLATTE BASIN. PW VALUES SURGE THIS EVENING TO AOA 1.25 INCHES...WITH THE NAM CONTINUALLY SUGGESTING OVER 3 INCHES OF QPF FOR THE CITY OF NORTH PLATTE. THE NAM SOLUTION IS OVER DOING THE QPF...BUT A QUICK INCH OR TWO WOULD BE POSSIBLE...ESPECIALLY SINCE A CONVECTIVE COMPLEX LOOKS PROBABLE. ALL IN ALL...IT MAY BE A BUSY NIGHT. PRECIPITATION ENDING OVER NORTH CENTRAL NEBRASKA FRIDAY AFTERNOON AS UPPER LOW OVER EASTERN MONT ANNA PUSHES A COOL FRONT INTO MINNESOTA. PARTIAL CLEARING AND TEMPERATURES ONCE AGAIN AROUND 80 ON FRIDAY. RELATIVELY DRY FRIDAY INTO SATURDAY OVER MOST OF THE FORECAST AREA. WEAK WAVE MOVING ACROSS THE FORECAST AREA ON SATURDAY AFTERNOON WILL SUPPORT SHOWERS AND THUNDERSTORMS OVER WESTERN NEBRASKA. ANOTHER NICE WAVE MOVES THROUGH THE FORECAST AREA SUNDAY NIGHT INTO MONDAY WITH THUNDERSTORMS ALONG THE WARM FRONT OVER MAINLY NORTHEAST NEBRASKA. H5 LOW DRIFTS OVER MONTANA SUNDAY THROUGH TUESDAY BEFORE FINALLY DROPPING SOUTHEAST INTO WESTERN AND NORTH CENTRAL NEBRASKA WEDNESDAY. CLOUDY AND SLIGHTLY COOLER TUESDAY AND WEDNESDAY AND THEN WARMING TOWARDS THE END OF THE PERIOD. && .AVIATION... THE FOCUS FOR THE KLBF AND KVTN TAF FORECAST WILL BE THE POTENTIAL FOR THUNDERSTORMS THIS EVENING/OVERNIGHT AS STRONG DISTURBANCE IS EXPECTED TO TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS NORTH OF A LIFTING WARM FRONT. CURRENT TAFS WOULD SUGGEST 2SM +TSRA AFTER 02Z FOR KLBF AND 3SM TSRA AT VTN. LARGE HAIL TO THE SIZE OF GOLF BALLS WITH DAMAGING WIND GUSTS IN EXCESS OF 45KTS WOULD BE POSSIBLE WITHIN AND NEAR ANY STORM DEVELOPMENT. THE INITIAL DEVELOPMENT IS ONGOING ACROSS THE MOUNTAINS OF WYOMING AND COLORADO. AS THE DISTURBANCE SHIFTS EAST...FURTHER INITIATION IS EXPECTED TO COMMENCE LATE AFTERNOON OVER THE HIGH PLAINS OF EASTERN COLORADO/WESTERN WYOMING. STORMS WILL CONTINUE EAST EVENTUALLY COMBINING INTO A CONVECTIVE COMPLEX OVER CENTRAL NEBRASKA THROUGH 06Z. THEREAFTER CEILINGS AND VISIBILITIES SHOULD LIFT...HOWEVER A FEW DETERMINISTIC MEMBERS WOULD SUGGEST MVFR STRATUS REMAINING THROUGH DAWN. AS OF NOW...WILL RETURN PREVAILING CONDITIONS AT BOTH TERMINALS TO VFR SHORTLY AFTER 06Z AS SREF PROBS REMAIN BELOW 50 PERCENT FOR THE LOWER FLIGHT CATEGORIES...BUT WILL CONTINUE TO MONITOR. && .HYDROLOGY... NEAR STEADY FLOWS ON THE NORTH PLATTE RIVER ABOVE LAKE MCCONAUGHY CAN BE EXPECTED INTO THIS WEEKEND. SNOW MELT CONTINUES OVER THE SOURCE REGION OF THE NORTH PLATTE RIVER AND WILL DO SO FOR THE NEXT SEVERAL WEEKS...THEREFORE RELEASES FROM UPSTREAM RESERVOIRS IN WYOMING WILL REMAIN HIGH. BELOW LAKE MCCONAUGHY...NO INCREASED RELEASES ARE PLANNED BELOW LAKE MCCONAUGHY THIS WEEK WITH THE STAGE EXPECTED TO REMAIN STEADY NEAR 7.5 FEET WITH MAJOR FLOODING TO CONTINUE. FOR THE PLATTE RIVER NEAR BRADY...A STEADY STAGE NEAR 7.9 FEET IS FORECAST THROUGH SUNDAY WITH MINOR FLOODING TO CONTINUE. HEAVY RAINFALL ALONG BOTH THE NORTH AND SOUTH PLATTE RIVER BASIN IS POSSIBLE THROUGH THE OVERNIGHT TONIGHT AS A STRONG DISTURBANCE SPARKS OFF THUNDERSTORMS THIS EVENING. DUE TO THE CONVECTIVE NATURE OF THE STORMS...WIDESPREAD FLOOD POTENTIAL REMAINS LOW. HOWEVER SEVERAL MODEL SOLUTIONS SUGGEST THAT ISOLATED THUNDERSTORMS WILL CONGEAL INTO A CONVECTIVE COMPLEX WHICH WOULD HAVE THE POTENTIAL TO DROP A QUICK INCH OR TWO OF RAINFALL ON THE ALREADY SWOLLEN RIVER BASINS OF THE NORTH PLATTE AND PLATTE RIVER. WILL NOT ISSUE A FLASH FLOOD WATCH FOR THE RIVER...DUE TO UNCERTAINTY IN THE CONVECTIVE NATURE OF STORMS AND THE FACT THAT THE RIVER IS ALREADY AT FLOOD STAGE. BUT...COMMUNITIES AND TOWNS SUCH AS THE CITY OF NORTH PLATTE MAY NEED A QUICK URBAN FLOOD ADVISORY TONIGHT...AS IMPLEMENTED FLOOD CONTROL PROCEDURES MAY CAUSE STREET FLOODING IN LOW LYING AREAS. OF COURSE THIS WOULD BE HIGHLY DEPENDENT ON THE DEVELOPMENT OF STORMS TONIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ004>006-008-022>026-035>037-056>058-094. && SHORT TERM/EXTENDED...POWER AVIATION...JACOBS
Hazardous weather outlook, Jun 16, 2:40 PM MDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT THU JUN 16 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-172045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 340 PM CDT THU JUN 16 2011 /240 PM MDT THU JUN 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP AND MOVE INTO THE EASTERN PANHANDLE AND SOUTHWEST NEBRASKA AFTER 4 PM MDT. THE THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND POSSIBLY ISOLATED TORNADOES. THE GREATEST THREAT OF SEVERE WEATHER...INCLUDING ISOLATED TORNADOES WILL BE ALONG AND WEST OF HIGHWAY 61 FROM EARLY TO MID EVENING. THEN...FROM THE LATE EVENING AND OVERNIGHT HOURS...THE STORMS ARE LIKELY TO CONGEAL INTO A LARGE CLUSTER OF STORMS AND TRACK NORTHEAST. THE THREAT OF LARGE HAIL AND DAMAGING WIND GUSTS REMAIN. ALSO...VERY HEAVY RAINFALL OF GREATER THAN AN INCH CAN BE EXPECTED WITHIN THUNDERSTORM DEVELOPMENT. THIS MAY LEAD TO FLASH FLOODING...ESPECIALLY IN AREAS WHERE RIVER LEVELS REMAIN HIGH FROM SPRING SNOW MELT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGHOUT THE WEEKEND. A FEW OF THE STORMS MAY BECOME SEVERE...ALTHOUGH GENERAL THUNDERSTORMS WILL BE MOST COMMON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING ACROSS THE OUTLOOK AREA...ESPECIALLY FOR COUNTIES NEAR AND WEST OF HIGHWAY 61. SPOTTERS ARE ENCOURAGED TO RELAY SEVERE HAIL...SEVERE WIND AND ANY TORNADO REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
In the hours before
Special weather statement, Jun 16, 3:51 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 451 PM CDT THU JUN 16 2011 NEZ094-162230- WESTERN CHERRY NE- 351 PM MDT THU JUN 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 430 PM MDT... AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HIGHWAY 61 CROSSING THE NIOBRARA RIVER...OR 30 MILES EAST OF GORDON...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MERRIMAN... ELI... NENZEL... CODY... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Local storm report, Jun 16, 4:08 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
508 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 9 SE MERRIMAN 42.83N 101.57W
06/16/2011 E0.50 INCH CHERRY NE PUBLIC
&&
JAHSENMASpecial weather statement, Jun 16, 4:31 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 531 PM CDT THU JUN 16 2011 NEZ004-094-162315- SHERIDAN NE-WESTERN CHERRY NE- 431 PM MDT THU JUN 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 515 PM MDT... AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROCK HILL...OR 10 MILES SOUTHEAST OF GORDON...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROCK HILL... INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD... SHELL LAKE STATE WILDLIFE MANAGEMENT AREA... HOOVER LAKE... MERRIMAN... HIGHWAY 20 MILE MARKER 110... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Local storm report, Jun 16, 4:39 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
539 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 SW ELI 42.90N 101.50W
06/16/2011 E1.00 INCH CHERRY NE PUBLIC
&&
SPRINGERLocal storm report, Jun 16, 4:43 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
543 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 7 S ELI 42.84N 101.44W
06/16/2011 E1.25 INCH CHERRY NE PUBLIC
&&
SPRINGERSpecial weather statement, Jun 16, 4:47 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 547 PM CDT THU JUN 16 2011 NEZ004-094-162330- SHERIDAN NE-WESTERN CHERRY NE- 447 PM MDT THU JUN 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY AND CENTRAL SHERIDAN COUNTIES UNTIL 530 PM MDT... AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SMITH LAKE STATE WILDLIFE MANAGEMENT AREA... OR 18 MILES SOUTH OF RUSHVILLE...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GORDON... HIGHWAY 250 CROSSING THE NIOBRARA RIVER... HIGHWAY 27 CROSSING THE NIOBRARA RIVER... INTERSECTION OF HIGHWAY 27 AND MILLS ROAD... ROCK HILL... MORGAN LAKE... HIGHWAY 27 MILE MARKER 200... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:40 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 65 min |
| Jun 16, 4:03 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jun 16, 4:43 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 32 min |
| Jun 16, 4:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Sheridan | 61 min |
| Jun 16, 5:19 PM MDT | Tornado Warning | LBF | Cherry | 26 min |
| Jun 16, 5:29 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Grant, Sheridan | 46 min |
| Jun 16, 5:42 PM MDT | Tornado Warning | LBF | Cherry | 33 min |
| Jun 16, 5:45 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.